MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SYNOVATOR BLADE,BOXED4.5 EP-1; SAW, POWERED, AND ACCESSORIES

SMITH & NEPHEW, INC. SYNOVATOR BLADE,BOXED4.5 EP-1; SAW, POWERED, AND ACCESSORIES
Catalog Number 7205310
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/13/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during surgery, a delay of more than 30 minutes was caused due to the surgeons found a metal debris when they were using a planer to cut soft tissue.After washing with saline, some metal debris remains in the patient's joint cavity.Unknown if backup was available and how the issue was resolved, but no patient injury was reported.
 
Additional Manufacturer Narrative
One 4.5mm synovator blade was returned for evaluation.Functional inspection was performed and the inner blade did not rotate freely within the outer blade, friction was felt in the unloaded condition.Visual assessment of the inner blade showed multiple contact points along its length with extensive abrasion.The outer blade is bent.All indications point to the excessive lateral load being applied to the blade during use.Per the devices ¿excessive ¿side-loading¿ on the blade during use does not improve cutting performance and in extreme cases may result in wear and degradation of the inner assembly¿.The material of the synovator blade is 304l stainless steel which is not an implantable alloy; therefore, long-term implantation data is not available.The patient impact is related to the retained metal shavings and its associated effects as well as the surgical delay during surgery.

Brand Name
SYNOVATOR BLADE,BOXED4.5 EP-1
Common Device Name
SAW, POWERED, AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key8108168
Report Number1219602-2018-01631
Device Sequence Number16685672
Product Code HAB
UDI-Device Identifier03596010251381
UDI-Public03596010251381
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2021
Device Catalogue Number7205310
Device Lot Number50589145
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/23/2018
Initial Date Received by Manufacturer 11/13/2018
Supplement Date Received by Manufacturer02/27/2019
Initial Report FDA Received Date11/27/2018
Supplement Report FDA Received Date02/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age60 YR